Flash Flood, Weld
- When
- August 22, 11:15 PM MST to August 23, 1:00 AM MST
- Where
- Weld County, 2.08 mi S of Rockport
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 40.870, -104.780
Heavy rain caused triggered localized flash flooding near Carr. The heavy rain washed out County Road 122, east of State Highway 40.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Heavy rain caused triggered localized flash flooding near Carr. The heavy rain washed out County Road 122, east of State Highway 40.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 22, 1:30 PM MST, 9 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT WED AUG 22 2007 .SHORT TERM...FOR TONIGHT...AN UPPER LEVEL DISTURBANCE EMBEDDED IN A WEAK ZONAL FLOW ALOFT WILL MAKE ITS WAY FM SRN ID AND ACRS SRN WY THIS EVENING. BOTH THE GFS/WARF SHOW WEAK UPWARD OMEGA AT THE SFC AND ALF THIS EVENING...AS THIS SYSTEM MOVES ACROSS. AMS STABLIZED SOMEWHAT THIS AFTN...FOLLOWING THE TSTMS THIS MORNING. AS A RESULT THE AMS HAS BEEN SLOW TO WARM AND DESTABILIZE AGAIN. SFC BASED CAPE FM LAPS ANALYSIS THIS AFTN STILL INDICATED 1000-1500 J/KG ALG THE FRONT RANGE WITH NEARLY 2000 J/KG IN THE NORTHEAST PLAINS. STILL SOME CIN AS WELL SO TSTMS MAY NOT INCRS UNTIL THE UPPER TROF MOVES CLOSER TO THE CWFA. WILL KEEP SCT POPS IN THE FCST THIS EVENING FOR MOST AREAS...DIMINISHING LATEST OVER THE FAR ERN PLAINS. ANOTHER FRONTAL SURGE WILL MAKE ITS WAY THROUGH NERN CO AROUND 15Z...WITH AN EVEN COOLER AMS IN PLACE THU AFTN. THERE IS HOWEVER ANOTHER DISTURBANCE PROGGED TO MOVE ACRSS THE REGION IN THE AFTN. PW VALUES RMN HIGH...GENERALLY AROUND 1.25 INCHES IN THE AFTN. CAPES RANGE FM 1300-2100 J/KG ACROSS THE URBAN CORRIDOR/ADJACENT PLAINS. SOME CIN AS WELL...BUT DYNAMICS ASSOCIATED WITH THE UPPER TROF MAY RESOLVE THIS. WITH SOME TIMING ISSUES BETWEEN THESE TWO TROFS WILL HOLD ON TO SOME ISOLD POPS THURSDAY MORNING...WITH THE BEST POTENTIAL FOR TSTMS LATE THURSDAY AFTN GOING INTO THE EVENING. .LONG TERM...UPPER LEVEL TROF WILL BE PASSING ACROSS THE RGN THU NITE/EARLY FRI WITH THE BEST CHANCES OF PRECIP ON THU NITE WITH A MOIST UPSLOPE LOW LVL FLOW IN PLACE. BOTH GFS/NAM SHOWING QPF AND LIKELY POPS THU NITE WITH PW VALUES OVER AN INCH. HAVE BUMPED POPS UP TO HIGH SCATTERED FOR MUCH OF THE AREA. STILL AN ISOLD SEVERE STORM POSSIBLE THU EVENING WITH STRONG 40KT MID LVL FLOW. EXPECT A DRYING/WARMING TREND LATE FRI-SAT AS THE TROF AXIS PUSHES EAST AND CO DRIES OUT FROM W-E. STILL A SLIGHT CHANCE FOR STORMS OVER FAR ERN CO ON SAT AS LOW LVL MSTR STILL IN PLACE. ON SUNDAY...LOW LVL MSTR WILL HAVE FLUSHED EAST OF COLORADO BUT THEN LOOKING AT A RETURN FLOW OF MSTR BACK INTO THE MTNS BY LATE SUNDAY. THIS MSTR IS FROM HURRICANE DEAN AS MSTR GETS STEERED AROUND THE UPR HIGH. THIS MSTR WILL SPREAD ACROSS THE ENTIRE FORECAST AREA BY LATE MONDAY AND TUESDAY WITH SOME REINFORCING UPSLOPE LOW LVL FLOW AS WELL. MAIN CHANGE FOR LATER PERIODS IS TO ADD SOME LOW POPS IN THE OUT PERIODS. && .AVIATION... && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1017 AM MDT WED AUG 22 2007 COZ030>051-231200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1017 AM MDT WED AUG 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHEAST PLAINS THIS MORNING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 76 CORRIDOR. THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG AND EAST OF THE FRONT RANGE FOOTHILLS THROUGH THIS EVENING AS LOW LEVEL MOISTURE INCREASES BEHIND A FRONTAL BOUNDARY THAT HAS MOVED INTO THE REGION. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND VERY HEAVY RAIN...UP TO 2 INCHES OF RAIN IN AN HOUR. THE THREAT OF SEVERE WEATHER WILL BE GREATEST EAST OF A LINE FROM KIOWA TO FORT MORGAN TO STERLING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THURSDAY THROUGH FRIDAY...WITH AN ISOLATED SEVERE STORM ALSO POSSIBLE. A SLIGHT DRYING AND WARMING TREND IS EXPECTED FOR THE WEEKEND. AN INCREASE IN MOISTURE WILL RESULT IN A BETTER CHANCE FOR STORMS AND COOLER TEMPERATURES AGAIN FOR MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 1 PM THIS AFTERNOON. FMC/SWE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
615 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL 5 E KIOWA 39.35N 104.37W
08/22/2007 E1.75 INCH ELBERT CO TRAINED SPOTTER
0535 PM HAIL 2 NW AGATE 39.49N 103.98W
08/22/2007 M1.00 INCH ELBERT CO TRAINED SPOTTER
0528 PM HAIL 3 SSE BUFFALO CREEK 39.34N 105.25W
08/22/2007 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0450 PM HAIL ELIZABETH 39.36N 104.60W
08/22/2007 E1.00 INCH ELBERT CO FIRE DEPT/RESCUE
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM HAIL 2 SW CASTLE ROCK 39.36N 104.88W
08/22/2007 E1.25 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CLBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
709 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 8 NW LIMON 39.35N 103.79W
08/22/2007 M0.75 INCH ELBERT CO TRAINED SPOTTER
0623 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0620 PM HAIL 2 WSW HIGHLANDS RANCH 39.54N 105.01W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0539 PM HAIL 5 E KIOWA 39.35N 104.37W
08/22/2007 E1.75 INCH ELBERT CO TRAINED SPOTTER
0535 PM HAIL 2 NW AGATE 39.49N 103.98W
08/22/2007 M1.00 INCH ELBERT CO TRAINED SPOTTER
0528 PM HAIL 3 SSE BUFFALO CREEK 39.34N 105.25W
08/22/2007 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0450 PM HAIL ELIZABETH 39.36N 104.60W
08/22/2007 E1.00 INCH ELBERT CO FIRE DEPT/RESCUE
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM HAIL 2 SW CASTLE ROCK 39.36N 104.88W
08/22/2007 E1.25 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CLBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
757 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 2 S LIMON 39.24N 103.69W
08/22/2007 M0.88 INCH LINCOLN CO TRAINED SPOTTER
HEAVY RAIN.
0705 PM HAIL 8 NW LIMON 39.35N 103.79W
08/22/2007 M0.75 INCH ELBERT CO TRAINED SPOTTER
0623 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0620 PM HAIL 2 WSW HIGHLANDS RANCH 39.54N 105.01W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0539 PM HAIL 5 E KIOWA 39.35N 104.37W
08/22/2007 E1.75 INCH ELBERT CO TRAINED SPOTTER
0535 PM HAIL 2 NW AGATE 39.49N 103.98W
08/22/2007 M1.00 INCH ELBERT CO TRAINED SPOTTER
0528 PM HAIL 3 SSE BUFFALO CREEK 39.34N 105.25W
08/22/2007 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0450 PM HAIL ELIZABETH 39.36N 104.60W
08/22/2007 E1.00 INCH ELBERT CO FIRE DEPT/RESCUE
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM HAIL 2 SW CASTLE ROCK 39.36N 104.88W
08/22/2007 E1.25 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CLBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1114 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL WELLINGTON 40.70N 105.00W
08/22/2007 E1.75 INCH LARIMER CO PUBLIC
0713 PM HAIL 2 S LIMON 39.24N 103.69W
08/22/2007 M0.88 INCH LINCOLN CO TRAINED SPOTTER
HEAVY RAIN.
0705 PM HAIL 8 NW LIMON 39.35N 103.79W
08/22/2007 M0.75 INCH ELBERT CO TRAINED SPOTTER
0623 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0620 PM HAIL 2 WSW HIGHLANDS RANCH 39.54N 105.01W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0539 PM HAIL 5 E KIOWA 39.35N 104.37W
08/22/2007 E1.75 INCH ELBERT CO TRAINED SPOTTER
0535 PM HAIL 2 NW AGATE 39.49N 103.98W
08/22/2007 M1.00 INCH ELBERT CO TRAINED SPOTTER
0528 PM HAIL 3 SSE BUFFALO CREEK 39.34N 105.25W
08/22/2007 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0450 PM HAIL ELIZABETH 39.36N 104.60W
08/22/2007 E1.00 INCH ELBERT CO FIRE DEPT/RESCUE
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM HAIL 2 SW CASTLE ROCK 39.36N 104.88W
08/22/2007 E1.25 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CBPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1146 PM MDT WED AUG 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL WELLINGTON 40.70N 105.00W
08/22/2007 E1.00 INCH LARIMER CO PUBLIC
1105 PM HAIL WELLINGTON 40.70N 105.00W
08/22/2007 E1.75 INCH LARIMER CO PUBLIC
0713 PM HAIL 2 S LIMON 39.24N 103.69W
08/22/2007 M0.88 INCH LINCOLN CO TRAINED SPOTTER
HEAVY RAIN.
0705 PM HAIL 8 NW LIMON 39.35N 103.79W
08/22/2007 M0.75 INCH ELBERT CO TRAINED SPOTTER
0623 PM HAIL HIGHLANDS RANCH 39.55N 104.97W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0620 PM HAIL 2 WSW HIGHLANDS RANCH 39.54N 105.01W
08/22/2007 M0.88 INCH DOUGLAS CO TRAINED SPOTTER
0539 PM HAIL 5 E KIOWA 39.35N 104.37W
08/22/2007 E1.75 INCH ELBERT CO TRAINED SPOTTER
0535 PM HAIL 2 NW AGATE 39.49N 103.98W
08/22/2007 M1.00 INCH ELBERT CO TRAINED SPOTTER
0528 PM HAIL 3 SSE BUFFALO CREEK 39.34N 105.25W
08/22/2007 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0450 PM HAIL ELIZABETH 39.36N 104.60W
08/22/2007 E1.00 INCH ELBERT CO FIRE DEPT/RESCUE
0424 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E1.00 INCH DOUGLAS CO TRAINED SPOTTER
0422 PM HAIL 3 E CASTLE ROCK 39.38N 104.79W
08/22/2007 E0.88 INCH DOUGLAS CO TRAINED SPOTTER
0420 PM HAIL 2 SW CASTLE ROCK 39.36N 104.88W
08/22/2007 E1.25 INCH DOUGLAS CO TRAINED SPOTTER
0948 AM HAIL 4 SW SEDGWICK 40.89N 102.58W
08/22/2007 M0.75 INCH SEDGWICK CO TRAINED SPOTTER
1/2 INCH RAIN. MOST HAIL PEA TO MARBLE SIZE.
0945 AM HAIL 7 W SEDGWICK 40.93N 102.66W
08/22/2007 M0.88 INCH LOGAN CO TRAINED SPOTTER
MOST HAIL PEA SIZE UP TO PENNY SIZE
&&
CBThe Cheyenne radar (KCYS), 31 km away, was scanning. The volume nearest the first event began at 06:16 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53486.